Find Support

First Therapy & Diarreah

First Therapy & Diarreah

Posted By
Carlsbad317
4/14/2019 12:22pm
View other posts by
Activity
Replies: 5

First treatment of the combo was 6 weeks ago. Five days after relentless diarrhea took over. Steadily increased steroids up to 80, am due out everything on pause. Now Some days none other days, greater than 5 times. Can’t seem to drop below 40 on the steroids or the relentless returns.  Doing an IV tomorrow of meds to prevent the diarrhea - praying it works.  Any experience with this? 

Hanlon

Edwin - (4/14/2019 - 5:14pm)

For me diarrhea was the worst side effect from Yervoy + Opdivo immunotherapy.   It lasted from April 2016 to September 2016, gradually becoming not as bad.  I took Prednisone and Imodium for it.   Sometimes I did not make it in time from my bed to the toilet.  For a few weeks I wore adult diapers at night and when I was more than 2 minutes from a restroom.   I missed work for weeks, because the restroom was too far from my office.

Thank you for sharing.  I am going to ask about the Imodium.  And the Depends have been a god send.

Hanlon

Edwin - (4/15/2019 - 9:25am)

My oncologist’s nurse Kim telephoned me several times to see how I was doing in the first 2 weeks after I began Yervoy + Opdivo immunotherapy.   Oxycodone can cause constipation.   I thought of taking Oxycodone to treat diarrhea as well as pain.  Kim convinced me that that was a bad idea.  I should take Oxycodone, only when Tylenol did not give adequate pain relief.  I followed Kim's advice.

Anonymous - (4/15/2019 - 4:07pm)

i went through this, had diarrhea about 15 times a day beginning ten days after first treatment of IPI/NIVO.  Spent a month at home on massive steroids, then 3 weeks in the hospital attempting to rest my colon.  Ended up with a colectomy. 

What you are going through is really serious stuff, make sure you speak with your oncologist and encourage him/her to have you see a GI specialist and get a flex sigmoidoscopy.

Surgery saved my life, hopefully it won't come to that with you!

Thank you for sharing, oh my goodness.  I will speak with them tomorrow.

Hanlon